Intravénás glycerininfúzió okozta intravascularis haemolysis mitrális mübillentyüvel élö betegben.

Translated title of the contribution: Intravascular hemolysis caused by intravenous glycerin infusion in a patient with artificial mitral valve

A. Jánosi, A. Vass, S. Benedek

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The case history of a sixty two years old patient is presented by the authors. The patient with an artificial mitral valve was admitted to the hospital because of sudden onset of left sided hemiparesis. The cerebrovascular accident which occurred because of a cerebral embolus as well as the heart murmurs and intravascular haemolysis were thought to be present because dysfunction of the artificial valve. Transthoracal and transesophageal echocardiography revealed a thrombus in the right atrium and a patent foramen ovale, however did not prove artificial valve dysfunction. A paradox embolus from the right atrium caused the hemiparesis. The intravascular haemolysis was caused by the 10% glycerol infusion used for the treatment of the cerebrovascular accident. The authors discuss the observations on the glycerol induced intravascular haemolysis and it has been pointed out, that all kinds of parenteral glycerol use can cause intravascular haemolysis. No Hungarian publication was found on glycerol induced haemolysis.

Original languageHungarian
Pages (from-to)1055-1057
Number of pages3
JournalOrvosi hetilap
Volume136
Issue number20
Publication statusPublished - May 14 1995

    Fingerprint

ASJC Scopus subject areas

  • Medicine(all)

Cite this